MAUDE Adverse Event Report: PENUMBRA, INC. LANTERN DELIVERY MICROCATHETER; DQY

PENUMBRA, INC. LANTERN DELIVERY MICROCATHETER; DQY
Model Number PXSLIMLAN135T90
Medical Device Problem Code No Flow (2991)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/05/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.This report is associated with mfr report numbers: 3005168196-2020-02149 and 3005168196-2020-02150.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the splenic artery using a lantern delivery microcatheter (lantern), ruby coils, pod packing coils (pod pcs) and a neuron 6f 070 delivery catheter (neuron 070).It was noted that the patient anatomy was tortuous.During the procedure, the physician placed five ruby coils into the target location using a neuron 070, a lantern (f88021) and a pressurized flush bag that was connected to the lantern via a rotating hemostasis valve (rhv).Afterwards, the flush stopped running through the lantern.Therefore, the pressurized flush bag was disconnected from the lantern and it worked when the pressurized bag was not connected to the lantern.The following penumbra coils advanced through the lantern fine while flushing the lantern with saline using a syringe.However, since it was a large aneurysm and continuous flush was desired, the lantern was removed.Next, the physician placed five additional ruby coils in the target location using the new second lantern (f85839), the neuron 070, and the pressurized flush bag that was connected to the new lantern via a rotating hemostasis valve (rhv).Afterwards, once again, it was noticed that the flush stopped running through the lantern.Therefore, the pressurized flush bag and the rhv were removed and replaced with new ones.However, no flush through the lantern was observed.Therefore, the lantern was removed.Then, while the physician used the new third lantern (f87160), the same issue occurred.No flush through the lantern was observed while the lantern was connected to a pressurized flush bag via a rotating hemostasis valve (rhv).It was also reported that the neuron 070 was not tight around the lantern.The procedure was completed using a mixture of twenty additional ruby coils and pod packing coils (pod pcs), the same third lantern and the same neuron 070.It was reported that the physician had to flush the third lantern with each of the twenty ruby coils that were placed to complete the procedure.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the third returned lantern was kinked approximately 2.0 cm form the hub.Conclusions: evaluation of the first returned lantern revealed a functional device.During functional testing, the lantern was connected to the returned rotating hemostasis valve (rhv) and the flow switch.Then bleach solution was able to flush through the lantern from the flow switch without issue.Further evaluation of the device revealed distal ovalizations.This damage was likely incidental to the complaint.Evaluation of the second returned lantern revealed a functional device.During functional testing, the lantern was connected to the returned rotating hemostasis valve (rhv) and the flow switch.Then bleach solution was able to flush through the lantern from the flow switch without issue.Evaluation of the third returned lantern revealed a functional device.During functional testing, the lantern was connected to the returned rotating hemostasis valve (rhv) and the flow switch.Then bleach solution was able to flush through the lantern from the flow switch without issue.Further evaluation of the device revealed a kink near its proximal end.This damage was likely incidental to the complaint.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report numbers: 1.3005168196-2020-02149 2.3005168196-2020-02150 h3 other text : placeholder.

Brand Name
LANTERN DELIVERY MICROCATHETER
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key10931096
Report Number3005168196-2020-02151
Device Sequence Number545263
Product Code DQY
UDI-Device Identifier00814548016665
UDI-Public00814548016665
Combination Product (Y/N)Y
Initial Reporter CountryUK
PMA/510(K) Number
K152840
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/05/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/26/2021
Device Model NumberPXSLIMLAN135T90
Device Catalogue NumberPXSLIMLAN135T90
Device Lot NumberF87160
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/19/2020
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 11/05/2020
Supplement Date Received by Manufacturer12/11/2020
Initial Report FDA Received Date12/01/2020
Supplement Report FDA Received Date12/31/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005